Alert archive / Wyoming / Tornado Warnings in 2015
Tornado Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Jun 16, 2015, 2:16 PM MDT for Fremont County, Hot Springs County, Wyoming. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2015, 2:16 PM MDT (20:16 UTC)
- Expired
- Jun 16, 2015, 2:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Fremont County, WY, Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 52 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:25 PM MDT | HAIL 2.5 | 3 Nnw U.S. Hwy 20/789 M, WY | PICTURE POSTED ON FACEBOOK WITH DAMAGED WINDSHIELD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:08 PM MDT | Severe Thunderstorm Watch | SPC | 112 days |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892
WFUS55 KRIW 162016
TORRIW
WYC013-017-162045-
/O.NEW.KRIW.TO.W.0006.150616T2016Z-150616T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
216 PM MDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN HOT SPRINGS COUNTY IN CENTRAL WYOMING...
EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
* UNTIL 245 PM MDT
* AT 216 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES SOUTHWEST OF EAST THERMOPOLIS...WHICH
IS 7 MILES SOUTH OF THERMOPOLIS...MOVING SOUTHEAST AT 40 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
BOYSEN STATE PARK HEADQUARTERS AROUND 230 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
HOTSPRINGS MIDDLE SCHOOL...THERMOPOLIS MIDDLE SCHOOL...BOYSEN U S
BUREAU OF RECLAMATION POWER PLANT...BONNEVILLE AND NORTHEASTERN
BOYSEN STATE PARK.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4349 10840 4366 10830 4350 10770 4325 10805
TIME...MOT...LOC 2016Z 295DEG 35KT 4355 10826
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
BRANHAM1 follow-up statement
284
WWUS55 KRIW 162027
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
227 PM MDT TUE JUN 16 2015
WYC013-017-162045-
/O.CON.KRIW.TO.W.0006.000000T0000Z-150616T2045Z/
HOT SPRINGS-FREMONT-
227 PM MDT TUE JUN 16 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR
SOUTHEASTERN HOT SPRINGS AND EAST CENTRAL FREMONT COUNTIES...
AT 227 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTH OF BOYSEN STATE PARK HEADQUARTERS...WHICH
IS 11 MILES SOUTHEAST OF THERMOPOLIS...MOVING SOUTHEAST AT 40 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN HOT SPRINGS AND EAST CENTRAL FREMONT COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...BOYSEN U S BUREAU OF RECLAMATION
POWER PLANT AND NORTHEASTERN BOYSEN STATE PARK.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4347 10826 4360 10813 4350 10770 4325 10805
TIME...MOT...LOC 2027Z 295DEG 35KT 4350 10812
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BRANHAMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jun 16, 12:21 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 16, 12:21 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1221 PM MDT TUE JUN 16 2015 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT IMAGERY SHOWS FLAT FAST FLOW ACROSS THE WRN CONUS WITH AN EMBEDDED SW CURRENTLY MOVING ACROSS CNTRL WY FROM WEST TO EAST. THIS DISTURBANCE ALONG WITH GOOD OVERALL THERMODYNAMICS HAS CAUSED A FEW STRONG TO SEVERE THUNDERSTORMS TO DEVELOP EARLIER THIS AFTERNOON AND EVENING. THE SW IS CURRENTLY CAUSING A LARGE ARE OF SHOWERS WITH A FEW EMBEDDED TSRA TO MOVE BRISKLY ACROSS CENTRAL WY EARLY THIS MORNING. SFC STILL SHOWS A NEARLY STATIONARY FRONT THRU SWRN WY. EARLIER...THE STRONGEST STORMS OF THE EVENING WERE TO BE FOUND ON/NEAR THIS BOUNDARY WHERE IT CROSSED INTO ERN ID NEAR THE AFTON AREA. TODAY...CONTINUING STRONG FLOW ALOFT...ALONG WITH THE CONTINUING PASSAGE OF THE LATTER HALF OF THE LOW AMPLITUDE UPR WAVE...WITH A SPEEDY EMBEDDED SW...NOW LOCATED IN CNTRL ID...ALL MOVE OVR A SFC FRONT AS IT PLUNGES FROM N TO S...E OF THE DIVIDE LATER IN THE AFTERNOON. WEAK CYCLOGENESIS WILL THEN PROCEED OVR NERN CO...WITH SOME BRIEF RETURN FLOW. RESIDUAL MOISTURE AND BETTER DAYTIME HEATING WILL ALLOW ML CAPE TO INCREASE ABOVE 1500 J/KG AGAIN SOUTH OF THE NEW FRONT...800 TO 1200 J/KG NORTH OF THE FRONT. FOR SB CAPE...ADD 1000 TO THE ML VALUES. MUCH OF THE WRN FA...IN ADDITION TO THE SOUTH AND PORTIONS OF THE THE CNTRL FA WILL BE QUITE STABLE UP TO ALMOST 600MB...AND WITH RIDGING GOING ON OUT WEST...SHOWERS AND STORMS WILL BE LIMITED IN THOSE AREAS. ALSO...THIS MORNING'S LARGE BLOB OF SHOWERS AND EMBEDDED THUNDER WILL ALSO HELP STABILIZE SOME OF THIS REGION TOO. HOWEVER...WHERE STORMS CAN INITIATE...MAINLY ON AN ISOLATED TO WIDELY SCATTERED BASIS...ACROSS THE NRN HALF OF THE CWA E OF THE DIVIDE...A COUPLE STRONG TO SEVERE STORMS WITH MARGINALLY LARGE HAIL AND STRONG WINDS CAN BE EXPECTED IN THE AFTERNOON TO EARLY EVE. ALSO...AS A FRONT MOVES THRU THE NRN AND CNTRL FA THIS AFTERNOON...SOME CI SHOULD BE EXPECTED FROM SERN/ERN FREMONT COUNTY...E INTO NATRONA COUNTY...IF CURRENT TIMING IS CORRECT. THIS WOULD BE AN AREA OF ISOLATED BUT SOMEWHAT ENHANCED STRONG TO SEVERE STORMS AS THEY ATTACH THEMSELVES TO OR CROSS THE SFC BOUNDARY/FRONT. OVERALL...RATHER STRAIGHT HODOGRAPHS ARE STILL FORECAST FOR MOST OF THE AREA...EXCEPT OVR THE FRONT...WITH MIXED MODE/SPLITTING STORMS LIKELY. ANY ISOLATED SUPERCELL STRUCTURES NEAR/ALONG THE FRONT...WHERE SHEAR WILL BE MAXIMIZED. A COUPLE OF TORNADOES WILL AGAIN BE POSSIBLE IN THIS AREA... ESPECIALLY ALONG AND JUST NORTH OF THE FRONT...BY LATE AFTERNOON/EARLY EVENING...IF CI CAN TAKE PLACE. UPR RIDGING AND INCREASING STABILITY TONIGHT...WITH CLEARING THE FA FAIRLY RAPIDLY AS SFC/MID LVL FRONT PUSHES FURTHER SE WITH MCS RIDING ALONG THIS MID LVL BOUNDARY INTO WRN/SWRN NE. WEDNESDAY THURSDAY WILL BE WARMER AND DRIER FOR THE MOST PART AND SEEM VERY TAME COMPARED TO THE LAST FEW DAYS. MODEST UPR LVL RIDGING AND WARMING WITH LITTLE CONVECTIVE FORCING OUTSIDE OF MOUNTAIN CONVERGENCE AS THE DIRTY DYNAMIC PORTION OF THE RIDGE AND FASTER UPR LVL FLOW MOVE NWD. MOST CI FOR THESE TWO DAYS WILL THEN TAKE PLACE ACROSS THE HIGHER MOUNTAIN PEAKS OF THE NRN FA. .LONG TERM...FRIDAY THROUGH TUESDAY A COMPACT UPPER LOW NEAR VANCOUVER...BRITISH COLUMBIA FRIDAY WILL SLIDE QUICKLY EASTWARD ALONG THE CANADIAN/U.S. BORDER REACHING NORTHWEST MONTANA BY AROUND 12Z SATURDAY...AND THEN INTO NORTH DAKOTA SATURDAY NIGHT. AHEAD OF THIS SYSTEM ON FRIDAY...A WEAK FRONTAL BOUNDARY WILL BE ACROSS NORTHERN WYOMING AND WILL BE A FOCUS FOR AFTERNOON AND EVENING CONVECTION. AS THIS SYSTEM SLIDES TO THE NORTH OF THE FORECAST AREA SATURDAY...THE WEAK FRONTAL BOUNDARY OVER NORTHERN WYOMING IS EXPECTED TO SLIDE FARTHER SOUTH TO NEAR THE DIVIDE. CONVECTION WILL BE POSSIBLE ALONG AND NORTHEAST OF THIS FRONTAL BOUNDARY. HOWEVER...A RELATIVELY DRY WESTERLY...DOWNSLOPING FLOW WILL PROBABLY LIMIT CONVECTION TO THE EXTREME NORTHEAST/EAST SECTIONS OF THE FORECAST AREA SATURDAY. UPPER LEVEL RIDGING IS EXPECTED SUNDAY AND MONDAY WITH VERY WARM AND DRY CONDITIONS. MODELS DO SHOW A SHORTWAVE TROUGH FLATTENING THE RIDGE A BIT MONDAY...BUT THE CURRENT TRACK OF THIS SYSTEM WOULD KEEP THE AREA HOT AND DRY. A MORE ROBUST SHORTWAVE TROUGH COULD BEGIN TO IMPACT THE REGION NEXT TUESDAY...AND WILL HAVE SOME SLIGHT MOUNTAIN POPS...BUT KEEP THE LOWER ELEVATIONS DRY FOR NOW. SEASONAL TO ABOVE AVERAGE TEMPERATURES ARE EXPECTED THROUGH THE EXTENDED. && .AVIATION.../18Z ISSUANCE/ SHOWERS AND THUNDERSTORMS WILL BE PRESENT TODAY...MAINLY ACROSS THE NORTHERN AND CENTRAL TERMINALS. THIS INCLUDES TERMINALS NORTH OF A LINE FROM KCPR-KLND-KJAC. KCOD HAS ALREADY SEEN A COUPLE SHOWERS...WITH ADDITIONAL PERIODS OF VCSH/VCTS. COVERAGE WILL INCREASE THROUGH THE AFTERNOON HOURS...WITH THE POTENTIAL FOR SOME STRONG TO SEVERE STORM ACTIVITY. VERY STRONG WIND MAY ACCOMPANY STORMS ACROSS THE NORTHERN TERMINALS...ALONG WITH LARGE HAIL AND FREQUENT LIGHTNING. ADDITIONAL LOCATIONS MAY SEE SOME THUNDERSTORM ACTIVITY...MAINLY KRKS. STORMS ARE NOT CURRENTLY ANTICIPATED TO BE AS STRONG THERE. MOST ACTIVITY SHOULD WANE WITH LOSS OF DAYLIGHT...WITH MOST ACTIVITY EXPECTED TO END AROUND 06Z. A GENERALLY QUIET OVERNIGHT PERIOD IS THEN EXPECTED ACROSS THE AREA. SOME VCFG MAY DEVELOP ACROSS AREAS RECEIVING RAINFALL TODAY. THIS SITUATION WILL CONTINUE TO BE MONITORED. MOUNTAIN PASSES MAY BE TURBULENT TODAY WITH NEARBY CONVECTION...WITH MOUNTAINS SEEING THE POTENTIAL FOR SHOWERS LAST FURTHER INTO THE NIGHTTIME HOURS. && .FIRE WEATHER... FIRE DANGER WILL REMAIN RELATIVELY LOW THIS WEEK AS THE AREA REMAINS IN GREEN-UP. HOWEVER...FEWER SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY ACROSS THE WEST AND SOUTH...WITH BETTER CHANCES EAST OF THE DIVIDE. A FEW SEVERE STORMS WILL AGAIN BE POSSIBLE OVER THE CENTRAL...NORTHERN...AND MORE PARTICULARLY...EASTERN FORECAST AREA. A WARMING AND DRYING TREND WILL BEGIN WEDNESDAY...WITH PRECIPITATION CHANCES ONLY FOUND ACROSS THE FAR NORTHERN DISPATCH ZONES. BY THURSDAY...MINIMUM RELATIVE HUMIDITY VALUES WILL DROP INTO THE MIDDLE TEEN ACROSS THE SOUTHERN ZONES...WITH SOUTHWEST WINDS GUSTING TO AROUND 20 MPH AT TIMES...SOMEWHAT ENHANCING FIRE DANGER IN THIS AREA. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ002>011- 015>020-022. && SHORT TERM...BRAUN LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...BRAUN
Hazardous weather outlook, Jun 16, 3:21 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 321 AM MDT TUE JUN 16 2015 WYZ001>020-022>030-171200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 321 AM MDT TUE JUN 16 2015 ...FLASH FLOOD WATCH FOR NORTHERN AND CENTRAL WYOMING ALONG AND EAST OF THE CONTINENTAL DIVIDE THROUGH 12 MIDNIGHT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTHERN AND CENTRAL WYOMING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...ESPECIALLY OVER NATRONA COUNTY. SOME STRONGER STORMS WILL CONTAIN VERY HEAVY RAIN WHICH WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. HIGH WATER HAS BEEN OBSERVED IN THE BIGHORN RIVER NEAR WORLAND...WIND RIVER NEAR RIVERTON...SOUTH FORK OF THE SHOSHONE RIVER...AND THE GREEN RIVER NEAR LA BARGE. RIVERS ARE EXPECTED TO CONTINUE TO GRADUALLY RECEDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY WEDNESDAY AND THURSDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS NORTHERN WYOMING. FRIDAY AND SATURDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS ALONG AND EAST OF THE DIVIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING...RIVERS OUT OF THEIR BANKS...OR NORMALLY DRY WASHES RUNNING WITH WATER. SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAIN...HAIL OF ANY SIZE...AND DAMAGING WIND GUSTS. THANK YOU.
In the hours before
Special weather statement, Jun 16, 10:57 AM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1057 AM MDT TUE JUN 16 2015
WYZ001-161730-
YELLOWSTONE NATIONAL PARK-
1057 AM MDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TETON COUNTY UNTIL
1130 AM MDT...
AT 1056 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FOUNTAIN PAINT POT...WHICH IS NEAR OLD FAITHFUL...MOVING
SOUTHEAST AT 25 MPH.
HALF INCH HAIL...WINDS IN EXCESS OF 35 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CRAIG PASS AROUND 1105 AM MDT.
SHOSHONE LAKE AROUND 1110 AM MDT.
GRANT VILLAGE AROUND 1125 AM MDT.
RIDDLE LAKE AROUND 1130 AM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE LODGE...LAKE
NORTHWESTERN CORPORATION POWER PLANT AND OLD FAITHFUL NORTHWESTERN
CORPORATION POWER PLANT.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4463 11078 4459 11012 4455 11015 4456 11015
4455 11017 4454 11017 4453 11016 4417 11039
4447 11089
TIME...MOT...LOC 1656Z 294DEG 23KT 4452 11075
BRANHAMSpecial weather statement, Jun 16, 11:30 AM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1130 AM MDT TUE JUN 16 2015
WYZ002-003-161800-
CODY FOOTHILLS-ABSAROKA MOUNTAINS-
1130 AM MDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK COUNTY UNTIL NOON
MDT...
AT 1130 AM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WAPITI TO 7 MILES
SOUTHEAST OF EAGLE CREEK MEADOWS...AND MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL PARK
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...VALLEY ELEMENTARY
SCHOOL...DEER CREEK CAMPGROUND...GREEN CREEK INN AND RV PARK...COE
LODGE...WAPITI SCHOOL AND BUFFALO BILL STATE PARK.
#
LAT...LON 4442 10898 4417 10923 4405 10979 4429 11000
4447 10949
TIME...MOT...LOC 1730Z 281DEG 20KT 4444 10954 4432 10987
BRANHAMSpecial weather statement, Jun 16, 11:52 AM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1152 AM MDT TUE JUN 16 2015
WYZ001-002-161830-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-
1152 AM MDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK AND NORTHEASTERN
TETON COUNTIES UNTIL 1230 PM MDT...
AT 1152 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SOUTHEAST ARM OF LAKE YELLOWSTONE...WHICH IS 13 MILES SOUTHEAST
OF LAKE...MOVING EAST AT 30 MPH.
HALF INCH HAIL...WINDS IN EXCESS OF 40 MPH AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SOUTHEAST ARM OF LAKE YELLOWSTONE AROUND 1155 AM MDT.
EAGLE CREEK MEADOWS AROUND 1220 PM MDT.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4437 10975 4406 11003 4408 11006 4413 11006
4413 11014 4431 11040 4448 11032
TIME...MOT...LOC 1752Z 290DEG 25KT 4438 11027
BRANHAMSpecial weather statement, Jun 16, 12:00 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1200 PM MDT TUE JUN 16 2015 WYZ004-006-161845- NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- 1200 PM MDT TUE JUN 16 2015 ...SPECIAL WEATHER STATEMENT... AT 1200 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF OTTO...WHICH IS 20 MILES NORTHEAST OF MEETEETSE... MOVING EAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MANDERSON AROUND 1245 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MIDWAY GOLF COURSE AND BIG HORN COUNTY FAIRGROUNDS. # LAT...LON 4421 10863 4439 10857 4441 10790 4403 10801 TIME...MOT...LOC 1800Z 283DEG 26KT 4429 10850 BRANHAM
Special weather statement, Jun 16, 1:31 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
131 PM MDT TUE JUN 16 2015
WYZ005-007-162015-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
131 PM MDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRINGS COUNTY UNTIL
215 PM MDT...
AT 130 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF ANCHOR DAM...WHICH IS 26 MILES SOUTH OF MEETEETSE...
MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LEGEND ROCK STATE PETROGLYPH SITE AROUND 145 PM MDT.
HAMILTON DOME AROUND 150 PM MDT.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4379 10820 4352 10853 4365 10890 4367 10888
4368 10892 4371 10892 4372 10885 4380 10890
4378 10886 4381 10886 4382 10882 4384 10882
4384 10885 4386 10885 4386 10887 4391 10884
TIME...MOT...LOC 1930Z 307DEG 20KT 4378 10878
BAKERSpecial weather statement, Jun 16, 1:58 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 158 PM MDT TUE JUN 16 2015 WYZ006-008-009-162030- SOUTHEAST BIG HORN BASIN-BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST- 158 PM MDT TUE JUN 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHAKIE AND WEST CENTRAL JOHNSON COUNTIES UNTIL 230 PM MDT... AT 157 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TENSLEEP CANYON...WHICH IS NEAR TEN SLEEP...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... DULLKNIFE RESERVOIR AROUND 220 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CANYON LODGE...LAKE POINT CAMPGROUND...BOULDER PARK CAMPGROUND...WIGWAM FISH REARING STATION...MEADOWLARK LODGE...LEIGH CREEK CAMPGROUND...TENSLEEP CAMPGROUND...DEER HAVEN LODGE...BULL CREEK CAMPGROUND AND LOWER DOYLE CREEK CAMPGROUND. # A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTH CENTRAL WYOMING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTH CENTRAL WYOMING. LAT...LON 4402 10748 4419 10740 4414 10684 4376 10695 TIME...MOT...LOC 1957Z 289DEG 33KT 4408 10735 BRANHAM
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:20 PM MDT | Special Weather Statement | RIW | 10 min | |
| Jun 15, 6:27 PM MDT | Special Weather Statement | RIW | 33 min | |
| Jun 15, 6:29 PM MDT | Special Weather Statement | RIW | Sublette | 46 min |
| Jun 15, 6:32 PM MDT | Special Weather Statement | RIW | 28 min | |
| Jun 15, 6:47 PM MDT | Special Weather Statement | RIW | Park | 43 min |
| Jun 15, 6:49 PM MDT | Special Weather Statement | RIW | Johnson | 26 min |
| Jun 15, 6:52 PM MDT | Special Weather Statement | RIW | Natrona | 38 min |
| Jun 15, 7:02 PM MDT | Special Weather Statement | RIW | Lincoln | 43 min |
| Jun 15, 7:16 PM MDT | Special Weather Statement | RIW | Johnson | 29 min |
| Jun 15, 7:32 PM MDT | Special Weather Statement | RIW | 43 min | |
| Jun 15, 7:36 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln | 24 min |
| Jun 15, 7:58 PM MDT | Special Weather Statement | RIW | Sublette | 47 min |
| Jun 15, 8:00 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 30 min |
| Jun 15, 8:06 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| Jun 15, 8:37 PM MDT | Special Weather Statement | RIW | Lincoln | 38 min |
| Jun 15, 9:03 PM MDT | Areal Flood Advisory | RIW | Johnson | 3 hr |
| Jun 15, 9:39 PM MDT | Special Weather Statement | RIW | Fremont | 36 min |
| Jun 15, 10:58 PM MDT | Special Weather Statement | RIW | Big Horn | 32 min |
| Jun 15, 11:15 PM MDT | Special Weather Statement | RIW | Sweetwater | 45 min |
| Jun 15, 11:52 PM MDT | Special Weather Statement | RIW | Natrona | 53 min |
| Jun 16, 12:46 AM MDT | Special Weather Statement | RIW | Johnson | 44 min |
| Jun 16, 1:29 AM MDT | Special Weather Statement | RIW | Johnson | 46 min |
| Jun 16, 10:42 AM MDT | Special Weather Statement | RIW | Park | 48 min |
| Jun 16, 10:44 AM MDT | Special Weather Statement | RIW | Park | 46 min |
| Jun 16, 10:57 AM MDT | Special Weather Statement | RIW | Teton | 33 min |
| Jun 16, 11:30 AM MDT | Special Weather Statement | RIW | Park | 30 min |
| Jun 16, 11:52 AM MDT | Special Weather Statement | RIW | Teton | 38 min |
| Jun 16, 12:00 PM MDT | Special Weather Statement | RIW | Big Horn | 45 min |
| Jun 16, 1:31 PM MDT | Special Weather Statement | RIW | Hot Springs | 44 min |
| Jun 16, 1:56 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 34 min |
| Jun 16, 1:58 PM MDT | Special Weather Statement | RIW | Washakie | 32 min |
| Jun 16, 2:37 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 23 min |
| Jun 16, 2:43 PM MDT | Special Weather Statement | RIW | Johnson | 47 min |
| Jun 16, 2:59 PM MDT | Special Weather Statement | RIW | Fremont | 46 min |
| Jun 16, 3:02 PM MDT | Special Weather Statement | RIW | 13 min | |
| Jun 16, 3:19 PM MDT | Special Weather Statement | RIW | 26 min | |
| Jun 16, 3:36 PM MDT | Special Weather Statement | RIW | Natrona | 24 min |
| Jun 16, 3:46 PM MDT | Special Weather Statement | RIW | Johnson | 29 min |
| Jun 16, 3:51 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 39 min |
| Jun 16, 3:54 PM MDT | Special Weather Statement | RIW | Park | 51 min |
| Jun 16, 4:04 PM MDT | Special Weather Statement | RIW | Fremont | 41 min |
| Jun 16, 4:16 PM MDT | Tornado Warning | RIW | Natrona | 29 min |
| Jun 16, 4:24 PM MDT | Special Weather Statement | RIW | Sweetwater | 36 min |
| Jun 16, 4:30 PM MDT | Areal Flood Warning | RIW | Natrona | 9 hr |
| Jun 16, 4:44 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 31 min |
| Jun 16, 4:50 PM MDT | Special Weather Statement | RIW | Sweetwater | 25 min |
| Jun 16, 5:11 PM MDT | Special Weather Statement | RIW | Park | 49 min |
| Jun 16, 5:15 PM MDT | Special Weather Statement | RIW | 15 min | |
| Jun 16, 5:19 PM MDT | Special Weather Statement | RIW | Sweetwater | 41 min |
| Jun 16, 5:52 PM MDT | Special Weather Statement | RIW | 23 min |
Nearby
Tornado Warnings in Wyoming, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.